Alert archive / South Carolina / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 56, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 9, 2025, 4:51 PM EDT for Berkeley County, Charleston County, Dorchester County, South Carolina. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2025, 4:51 PM EDT (20:51 UTC)
- Expired
- Jun 9, 2025, 5:45 PM EDT
- In force
- 54 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 60.0 mph
Counties Berkeley County, SC, Charleston County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 96 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.9 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 615 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 966 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 4:08 PM EDT, 43 minutes earlier.
Area forecast discussion, Jun 9, 4:08 PM EDT, 43 minutes before
Area Forecast Discussion National Weather Service Charleston SC 408 PM EDT Mon Jun 9 2025 .SYNOPSIS... Multiple upper level disturbances will impact the region this week, with a cold front approaching the region mid-week. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... This evening into tonight: An upper trough and stacked low over the northern Great Lakes region will begin to lift as it moves toward the Northeast. Meanwhile at the sfc, its attendant cold front will nudge eastward into the Appalachians. Ongoing convection over southeast Georgia will push northeast this evening, as a few airmass showers/storms develop inland and across southeast SC. Model soundings and analysis show a rebound in SBCAPE (after this mornings convection), with steep llvl lapse rates, and around 25 kt of 0-6 km bulk shear. MLCAPE and mid level lapse rates took a hit with the morning activity, nonetheless a few thunderstorms could still become strong to severe, which could produce damaging winds and/or brief heavy downpours. The severe threat should come to an end with the late afternoon/evening convection as we lose diurnal heating after sunset. Attention then turns to the possibility of upstream convection arriving from the west. This upstream convection appears to be driven by remnant outflow or an MCV tracking eastward across the Deep South. Shortwave activity swinging around the base of the trough is progged to reach the western fringes of the forecast area later this evening into tonight. Despite moving beyond diurnal heating, the presence of this MCV as well as upper forcing should be enough to keep at least scattered convection going across inland areas into the early morning hours. However, models have been consistently indicating a weakening trend on its approach, perhaps even fizzling out before reaching the coast. POPs have been adjusted to taper off from west to east during the overnight period. In terms of temperatures, convection will make it tricky but should drop into the low 70s (mid 70s at the beaches) with a few spots inland dipping into the upper 60s. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... A mid-level trough will remain positioned over the eastern CONUS on Tuesday, transitioning to a quasi-zonal flow into Thursday. At the surface a weak cold front will approach the region Wednesday, lingering in the vicinity of the southeastern coastline on Thursday. A typical summertime pattern is forecast through Thursday, with shower and thunderstorm coverage greatest in the afternoon hours. While the environment could support a strong thunderstorm each afternoon, conditions across the region on Tuesday look most favorable for a severe storm given the broad troughing aloft. Forecast soundings depict ML CAPE values around 1000-1500 J/kg along with DCAPE values upwards of 800 J/kg. This environment could support damaging wind gusts. Daytime temperatures through the period are forecast to remain near normal, generally in the upper 80s to low 90s. Overnight lows, however, are forecast to be several degrees above normal, only dipping into the upper 60s inland and low to mid 70s along the coastline. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... Friday and through the weekend the region will remain positioned between two upper level features, high pressure extending across the far western Atlantic and a mid-level trough over ArkLaTex. Several disturbances will traverse the southern periphery of the mid-level trough through the weekend, yielding daily rain chances across the region. Most of the showers and thunderstorms will be diurnally driven, peaking in coverage and strength in the afternoon hours. However, it is possible some storms could linger into the nighttime. Temperatures through the period will remain steady, with highs in the low 90s and overnight lows in the low to mid 70s. Heat Index values Saturday and through the remainder of the weekend could approach 100-103, especially along the coastal counties. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... 18Z Monday: Ongoing convection moving northeast across southeast Georgia is progged to reach KSAV around 20Z and KCHS/KJZI around 22Z. TEMPO groups for a couple hours of TSRA and lowered vsbys have been adjusted to fit this time. On the other hand, it is unclear if direct impacts will be seen at KCHS/KJZI, but if so there could be a brief period of IFR conditions mainly in visibility. Gusty winds could also accompany any thunderstorms that move through. Another concern is for a second round of convection moving in from the west overnight. Models consistently show a weakening trend on its approach, with it decaying before reaching the terminals. We keep VCTS in the TAFS through the first half of the overnight period to account for this, as well as any lingering convection from the evening. Thereafter we expect VFR conditions Tuesday morning into the rest of the TAF period. Extended Aviation Forecast: Diurnally driven showers and thunderstorms could bring temporary flight restrictions through the week, mainly in the afternoon hours. && .MARINE... Tonight: Southwesterly winds will prevail tonight with Bermuda high pressure offshore. Winds will remain elevated as a cold front approaches well inland from the northwest, keeping the pressure gradient pinched. Occasional to frequent 25 knot gusts are expected for the Charleston County nearshore waters through most of the overnight, thus the Small Craft Advisory continues until just before daybreak Tuesday. Seas should average 2-4 feet, except up to 5 feet at times in the Charleston County nearshore waters and the far out portion of the outer GA waters. Marine should stay alert for inland thunderstorms moving into the coastal waters this evening and tonight bringing the potential for strong wind gusts. Tuesday through Friday: Tuesday will feature southwesterly winds, generally around 10 to 15 knots, however across the Charleston County nearshore waters gusts up to around 23 knots will be possible. While there will likely be slightly higher wind gusts along the coastline each afternoon associated with the sea breeze, conditions will likely remain below Small Craft Advisory levels through the period. && .CLIMATE... Record High Minimum Temperatures: June 9: KCHS: 77/1978 KSAV: 77/1877 June 11: KCHS: 76/2020 KSAV: 76/2010 && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...Small Craft Advisory until 6 AM EDT Tuesday for AMZ350. && NEAR TERM...BRS SHORT TERM...CPM LONG TERM...CPM AVIATION...BRS/CPM MARINE...BRS/CPM
Hazardous weather outlook, Jun 9, 3:10 PM EDT, 1 hour 41 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 310 PM EDT Mon Jun 9 2025 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-101915- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 310 PM EDT Mon Jun 9 2025 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. See the Graphical Hazardous Weather Outlook for more information about the following possible hazardous weather: - Excessive Rainfall - Severe Thunderstorm .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. && The Graphical Hazardous Weather Outlook can be found at: https://www.weather.gov/erh/ghwo/?wfo=chs
In the hours before
Special weather statement, Jun 9, 3:59 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Charleston SC
359 PM EDT Mon Jun 9 2025
GAZ118-119-SCZ047-048-051-092045-
Coastal Jasper SC-Inland Jasper SC-Coastal Chatham GA-Beaufort SC-
Inland Chatham GA-
359 PM EDT Mon Jun 9 2025
...A STRONG THUNDERSTORM WILL IMPACT BEAUFORT...JASPER AND CHATHAM
COUNTIES UNTIL 445 PM EDT...
At 359 PM EDT, Doppler radar was tracking a strong thunderstorm over
Garden City, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hilton Head Island, Pooler, Bluffton, Bellinger Hill Area,
Hutchinson Island, Wilmington Island, Downtown Savannah, Midtown
Savannah, Hunter Army Airfield and Savannah International Airport.
This includes the following highways...
I-16 between mile markers 159 and 168.
I-95 in Georgia between mile markers 101 and 111.
I-95 in South Carolina between mile markers 4 and 5.
I-516 between mile markers 3 and 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to NOAA Weather Radio All Hazards, TV or your local news
source for the latest information from the National Weather Service.
&&
LAT...LON 3199 8117 3215 8129 3223 8115 3223 8114
3238 8089 3219 8065 3218 8066 3218 8067
3215 8069 3204 8089
TIME...MOT...LOC 1959Z 242DEG 31KT 3210 8118
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
APTSpecial weather statement, Jun 9, 4:16 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Charleston SC
416 PM EDT Mon Jun 9 2025
SCZ043-044-092045-
Inland Colleton SC-Dorchester SC-
416 PM EDT Mon Jun 9 2025
...A STRONG THUNDERSTORM WILL IMPACT COLLETON AND DORCHESTER
COUNTIES UNTIL 445 PM EDT...
At 416 PM EDT, Doppler radar was tracking a strong thunderstorm over
Round O, moving northeast at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Summerville, Walterboro, Saint George, Givhans Ferry State Park,
Dorchester, Ridgeville, Cottageville, Harleyville, Givhans and
Round O.
This includes the following highways...
I-26 between mile markers 177 and 189.
I-95 in South Carolina between mile markers 62 and 75.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to NOAA Weather Radio All Hazards, TV or your local news
source for the latest information from the National Weather Service.
&&
LAT...LON 3316 8063 3326 8044 3326 8037 3325 8035
3320 8033 3318 8030 3315 8032 3303 8016
3288 8061 3301 8071
TIME...MOT...LOC 2016Z 242DEG 31KT 3297 8055
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 TO 55 MPH
CPMLocal storm report, Jun 9, 4:17 PM EDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
417 PM EDT Mon Jun 09 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM Tstm Wnd Gst Savannah Airport 32.13N 81.20W
06/09/2025 M52 mph Chatham GA ASOS
&&
Event Number CHS2500431
DAKLocal storm report, Jun 9, 4:32 PM EDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
432 PM EDT Mon Jun 09 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM Marine Tstm Wind 2 ENE Tybee Island 32.01N 80.81W
06/09/2025 M40 mph AMZ352 GA Mesonet
&&
Event Number CHS2500432
DAKLocal storm report, Jun 9, 4:39 PM EDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
439 PM EDT Mon Jun 09 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM Tstm Wnd Gst 3 N Savannah 32.17N 81.12W
06/09/2025 M49 mph Jasper SC Other Federal
&&
Event Number CHS2500433
DAKSpecial weather statement, Jun 9, 4:40 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Charleston SC
440 PM EDT Mon Jun 9 2025
SCZ044-045-052-092115-
Tidal Berkeley SC-Inland Berkeley SC-Dorchester SC-
440 PM EDT Mon Jun 9 2025
...A STRONG THUNDERSTORM WILL IMPACT BERKELEY AND DORCHESTER
COUNTIES UNTIL 515 PM EDT...
At 440 PM EDT, Doppler radar was tracking a strong thunderstorm over
Knightsville, moving northeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
North Charleston, Summerville, Goose Creek, Moncks Corner, Ladson,
Givhans Ferry State Park, Dorchester, Ridgeville, Jedburg and
Sangaree.
This includes I-26 between mile markers 181 and 204.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to NOAA Weather Radio All Hazards, TV or your local news
source for the latest information from the National Weather Service.
&&
LAT...LON 3286 8038 3302 8040 3304 8039 3305 8040
3305 8041 3320 8043 3333 8005 3308 7986
3300 8005 3299 8010 3300 8010 3302 8016
3301 8018 3299 8015 3300 8013 3299 8011
3298 8014 3297 8013
TIME...MOT...LOC 2040Z 245DEG 21KT 3303 8028
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 TO 55 MPH
CPMThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 9:05 PM EDT | Small Craft Advisory | CHS | 6 hr | |
| Jun 9, 3:14 AM EDT | Small Craft Advisory | CHS | 24 hr | |
| Jun 9, 3:17 AM EDT | Special Marine Warning | CHS | 57 min | |
| Jun 9, 7:27 AM EDT | Special Weather Statement | CHS | Bulloch, Candler, Evans, Jenkins | 33 min |
| Jun 9, 11:24 AM EDT | Special Marine Warning | CHS | 84 min | |
| Jun 9, 1:16 PM EDT | Special Marine Warning | CHS | 89 min | |
| Jun 9, 2:42 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Jun 9, 3:13 PM EDT | Special Weather Statement | CHS | Bryan, Chatham | 47 min |
| Jun 9, 3:18 PM EDT | Special Weather Statement | CHS | McIntosh | 57 min |
| Jun 9, 3:28 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Jun 9, 3:35 PM EDT | Special Weather Statement | CHS | Evans | 40 min |
| Jun 9, 3:39 PM EDT | Special Weather Statement | CHS | McIntosh | 36 min |
| Jun 9, 3:55 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler, Evans, Tattnall | 50 min |
| Jun 9, 3:59 PM EDT | Special Weather Statement | CHS | Chatham | 46 min |
| Jun 9, 4:14 PM EDT | Special Marine Warning | CHS | 61 min | |
| Jun 9, 4:34 PM EDT | Special Marine Warning | CHS | 88 min | |
| Jun 9, 4:40 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Effingham, Screven | 18 min |
| Jun 9, 5:37 PM EDT | Special Marine Warning | CHS | 77 min | |
| Jun 9, 4:16 PM EDT | Special Weather Statement | CHS | Dorchester | 29 min |
| Jun 9, 4:40 PM EDT | Special Weather Statement | CHS | Dorchester | 35 min |
| Jun 9, 5:21 PM EDT | Special Weather Statement | CHS | Charleston | 39 min |
| Jun 9, 5:26 PM EDT | Special Weather Statement | CHS | Hampton | 49 min |
| Jun 9, 5:26 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 64 min |
| Jun 9, 5:49 PM EDT | Special Weather Statement | CHS | Charleston | 41 min |
| Jun 9, 6:01 PM EDT | Special Weather Statement | CHS | Colleton | 29 min |
| Jun 9, 6:20 PM EDT | Special Weather Statement | CHS | Dorchester | 25 min |
| Jun 9, 7:08 PM EDT | Special Weather Statement | CHS | Berkeley | 52 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.